Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 71, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 4, 2025, 6:14 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2025, 6:14 PM MST (01:14 UTC)
- Expired
- Sep 4, 2025, 9:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 129 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
034
WGUS55 KVEF 050114
FFWVEF
AZC015-050415-
/O.NEW.KVEF.FF.W.0071.250905T0114Z-250905T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
614 PM PDT Thu Sep 4 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 915 PM MST.
* At 614 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 0.75 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Havasu Heights and Desert Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3451 11438 3453 11438 3457 11440 3458 11442
3460 11444 3460 11442 3461 11442 3462 11444
3464 11444 3466 11446 3467 11445 3469 11446
3470 11447 3473 11426 3453 11420
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AG2 follow-up statements
440
WGUS75 KVEF 050236
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
736 PM PDT Thu Sep 4 2025
AZC015-050415-
/O.CON.KVEF.FF.W.0071.000000T0000Z-250905T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
736 PM MST Thu Sep 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MST THIS
EVENING FOR SOUTHWESTERN MOHAVE COUNTY...
At 736 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 1 inch of rain has fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Havasu Heights and Desert Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3451 11438 3453 11438 3457 11440 3458 11442
3460 11444 3460 11442 3461 11442 3462 11444
3464 11444 3466 11446 3467 11445 3469 11446
3470 11447 3473 11426 3453 11420
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW808
WGUS75 KVEF 050408
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
908 PM PDT Thu Sep 4 2025
AZC015-050418-
/O.EXP.KVEF.FF.W.0071.000000T0000Z-250905T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
908 PM MST Thu Sep 4 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MST THIS EVENING FOR
SOUTHWESTERN MOHAVE COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3451 11438 3453 11438 3457 11440 3458 11442
3460 11444 3460 11442 3461 11442 3462 11444
3464 11444 3466 11446 3467 11445 3469 11446
3470 11447 3473 11426 3453 11420
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:50 PM MST, 2 hours 24 minutes earlier. Its key messages:
- * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 4, 3:50 PM MST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 350 PM PDT Thu Sep 4 2025 .KEY MESSAGES... * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week. && .DISCUSSION...Today through Thursday. Deep moisture is currently in place from the eastern half of San Bernardino County and across Clark and Mohave counties. PW values are ranging from 1.25-1.75 inches and little change will take place with that moisture through tomorrow as the circulation of Tropical Storm Lorena helps maintain that deep moisture. The direct impacts from Lorena continue to be much further south and east and not a factor here. Brief heavy rainfall will be the main concern with these thunderstorms and although not limited to the higher terrain the storms will favor the higher terrain. Unlike yesterday the convection began much earlier around 18Z but is also expected to diminish earlier, primarily by sunset. The exception is the potential for a bit more organized area of convection that forms over Lincoln County and southwest Utah to push its was to the south and into eastern Clark and northern Mohave County toward midnight. Several hi-res models bring those storms all the way through Mohave County through daybreak. At this point it looks like the these storms will be primarily east of the Las Vegas Valley. Convection on Friday will favor southern Nevada and northwest Arizona. Over the weekend much drier air will continue to push in from west to east with the deeper moisture limited from the Colorado River Valley and points east on Saturday and by Sunday the drier air will sweep into the entire forecast area, although the EPS does linger the moisture a bit longer maintaining it through Sunday. A deep, early season trough along the West Coast by Tuesday will continue to maintain dry air and also produce lowering heights aloft which will result in a gradual decrease in temperatures through Thursday. Highs should be 5 to 10 degrees below average by Wednesday, which means highs in the low 90s in Las Vegas. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...Showers and thunderstorms in the Las Vegas Valley quickly came to an end this afternoon. The HRRR has pushed the overnight convection further east and is less aggressive so at this point the primary impacts overnight would be convection in the Mormon Mesa and Peach Springs corridors. Another afternoon and early evening of convection, most favored between 21Z and 00Z on Friday primarily focused over the higher terrain Outside of thunderstorm influences, winds generally remain around 8kt or less and be somewhat variable, with VFR conditions prevailing. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...This evening and overnight, showers and thunderstorms will continue over eastern Lincoln and portions of Mohave County. Elsewhere convection in the vicinity of KBIH should decrease soon after sunset. Erratic gusty winds, lightning, and brief MVFR/IFR conditions in heavy rain are expected with these storms, with outflow winds possible away from storms. On Friday afternoon and evening thunderstorms will develop again and favor the higher terrain in southern Nevada and northwest Arizona as well as far eastern San Bernardino County. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Czyzyk AVIATION...Czyzyk For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 4, 6:04 PM MST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
604 PM PDT Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Flash Flood 10 W Lone Pine 36.59N 118.23W
09/04/2025 Inyo CA Law Enforcement
California Highway Patrol reported multiple
mud and rock slides on Whitney Portal Road
at 551 PM.
&&
MWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:39 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 3:41 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 4:36 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 5:06 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 5:15 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 6:23 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.